MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA15 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA15 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX4198T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: no anomalies detected.Permeability test: the test showed that the progav 2.0 shunt system is non-permeable.To determine the location of the occlusion, the shunt system was dismantled and each element was tested individually for permeability.The test showed that the progav 2.0 is permeable, whereas the shuntassistant is non-permeable.Computer control test: to check the flow rate of the valves, the valves were tested on a miethke computer-controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The computer- controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 6,67 cmh2o.This is within the specified tolerance of 7 cmh2o ± 3 cmh2o.Due to the non-permeability of the shuntassistant, the computer- controlled test is not applicable.Adjustability test: the progav 2.0 was found to be non-adjustable within the specified range.The shuntassistant is a valve with a fixed pressure stage.Therefore, the adjustability test is inapplicable.Braking force and brake function test: the braking force test indicates that the brake function of the progav 2.0 valve is present.Due to the non-adjustability of the valve, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves are finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we have determined a blockage in the shunt system as well as a non-adjustability of the progav 2.0 valve at the time of our investigation.Detected deposits could be named as the cause of the malfunctions.Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (part # fx419t) was implanted during a procedure performed on (b)(6) 2019.According to the complainant, the shunt system was believed to be operated in underdrainage and had adjustment difficulties.The patient underwent a revision procedure performed on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 49 years.Height: 158 centimeters (cm).Weight: 71 kilograms (kg).Gender: male.

Brand Name
PROGAV 2.0 WITH SA15 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16134887
Report Number3004721439-2022-00416
Device Sequence Number20512692
Product Code JXG
UDI-Device Identifier04041906136611
UDI-Public4041906136611
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2024
Device Model NumberFX4198T
Device Catalogue NumberFX419T
Device Lot Number20041279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight71 KG